Abstract and Applied Analysis

A Representation of the Exact Solution of Generalized Lane-Emden Equations Using a New Analytical Method

Omar Abu Arqub, Ahmad El-Ajou, A. Sami Bataineh, and I. Hashim

Full-text: Open access

Abstract

A new analytic method is applied to singular initial-value Lane-Emden-type problems, and the effectiveness and performance of the method is studied. The proposed method obtains a Taylor expansion of the solution, and when the solution is polynomial, our method reproduces the exact solution. It is observed that the method is easy to implement, valuable for handling singular phenomena, yields excellent results at a minimum computational cost, and requires less time. Computational results of several test problems are presented to demonstrate the viability and practical usefulness of the method. The results reveal that the method is very effective, straightforward, and simple.

Article information

Source
Abstr. Appl. Anal., Volume 2013 (2013), Article ID 378593, 10 pages.

Dates
First available in Project Euclid: 27 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393511961

Digital Object Identifier
doi:10.1155/2013/378593

Mathematical Reviews number (MathSciNet)
MR3073508

Zentralblatt MATH identifier
1291.34024

Citation

Abu Arqub, Omar; El-Ajou, Ahmad; Bataineh, A. Sami; Hashim, I. A Representation of the Exact Solution of Generalized Lane-Emden Equations Using a New Analytical Method. Abstr. Appl. Anal. 2013 (2013), Article ID 378593, 10 pages. doi:10.1155/2013/378593. https://projecteuclid.org/euclid.aaa/1393511961


Export citation

References

  • S. Iqbal and A. Javed, “Application of optimal homotopy asymptotic method for the analytic solution of singular Lane-Emden type equation,” Applied Mathematics and Computation, vol. 217, no. 19, pp. 7753–7761, 2011.
  • K. Parand, M. Dehghan, A. R. Rezaei, and S. M. Ghaderi, “An approximation algorithm for the solution of the nonlinear Lane-Emden type equations arising in astrophysics using Hermite functions collocation method,” Computer Physics Communications, vol. 181, no. 6, pp. 1096–1108, 2010.
  • A. Wazwaz, “A new algorithm for solving differential equations of Lane-Emden type,” Applied Mathematics and Computation, vol. 118, no. 2-3, pp. 287–310, 2001.
  • A. Yildirim and T. Ozi, “Solutions of singular IVPs of Lane-Emden type by homotopy perturbation method,” Physics Letters A, vol. 369, no. 1-2, pp. 70–76, 2007.
  • C. Hunter, “Series solutions for polytropes and the isothermal sphere,” Monthly Notices of the Royal Astronomical Society, vol. 328, no. 3, pp. 839–847, 2001.
  • M. I. Nouh, “Accelerated power series solution of polytropic and isothermal gas spheres,” New Astronomy, vol. 9, no. 6, pp. 467–473, 2004.
  • B. M. Mirza, “Approximate analytical solutions of the Lane-Emden equation for a self-gravitating isothermal gas sphere,” Monthly Notices of the Royal Astronomical Society, vol. 395, no. 4, pp. 2288–2291, 2009.
  • K. Boubaker and R. A. Van Gorder, “Application of the BPES to Lane-Emden equations governing polytropic and isothermal gas spheres,” New Astronomy, vol. 17, no. 6, pp. 565–569, 2012.
  • S. Chandrasekhar, Introduction to the Study of Stellar Structure, Dover Publications, New York, NY, USA, 1967.
  • H. T. Davis, Introduction to Nonlinear Differential and Integral Equations, Dover Publications, New York, NY, USA, 1962.
  • O. U. Richardson, The Emission of Electricity of Hot Bodies, London, UK, Longmans Green and Company edition, 1921.
  • P. L. Chambré, “On the solution of the poisson-boltzmann equation with application to the theory of thermal explosions,” The Journal of Chemical Physics, vol. 20, no. 11, pp. 1795–1797, 1952.
  • M. Dehghan and F. Shakeri, “Approximate solution of a differential equation arising in astrophysics using the variational iteration method,” New Astronomy, vol. 13, no. 1, pp. 53–59, 2008.
  • J. H. Lane, “On theoretical temperature of the sun under the hypothesis of a gaseous mass maintaining its internal heat and depending on the laws of gases known to terrestrial experiment,” The American Journal of Science and Arts, vol. 2, pp. 57–74, 1870.
  • R. Emden, Gaskugeln, Teubner, Berlin, Germany, 1907.
  • N. T. Shawagfeh, “Nonperturbative approximate solution for Lane-Emden equation,” Journal of Mathematical Physics, vol. 34, no. 9, pp. 4364–4369, 1993.
  • G. Adomian, R. Rach, and N. T. Shawagfeh, “On the analytic solution of the lane-emden equation,” Foundations of Physics Letters, vol. 8, no. 2, pp. 161–181, 1995.
  • O. Abu Arqub, “Series solution of fuzzy differential equations under strongly generalized differentiability,” Journal of Advanced Research in Applied Mathematics, vol. 5, no. 1, p. 31, 2013.
  • S. Yuzbasi and M. Sezer, “An improved Bessel collocation method with a residual error function to solve a class of Lane-Emden differential equations,” Mathematical and Computer Modelling, vol. 57, no. 5-6, pp. 1298–1311, 2012.
  • A. El-Ajou, O. Abu Arqub, and S. Momani, “Homotopy analysis method for second-order boundary value problems of integrodifferential equations,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 365792, 18 pages, 2012.
  • O. Abu Arqub, M. Al-Smadi, and S. Momani, “Application of reproducing kernel method for solving nonlinear Fredholm-Volterra integrodifferential equations,” Abstract and Applied Analysis, vol. 2012, Article ID 839836, 16 pages, 2012.
  • M. Al-Smadi, O. Abu Arqub, and S. Momani, “A computational method for two point boundary value problems of fourth-order mixed integrodifferential equations,” Mathematical Problems in Engineering, vol. 2013, Article ID 832074, 10 pages, 2013.
  • O. Abu Arqub and A. El-Ajou, “Solution of the fractional epidemic model by homotopy analysis method,” Journal of King Saud University, vol. 25, no. 1, pp. 73–81, 2013.
  • O. Abu Arqub, A. El-Ajou, S. Momani, and N. Shawagfeh, “Analytical solutions of fuzzy initial value problems by HAM,” Applied Mathematics and Information Sciences, vol. 7, no. 5, pp. 1903–1919, 2013.
  • O. Abu Arqub, M. Al-Smadi, and N. Shawagfeh, “Solving Fredholm integro-differential equations using reproducing kernel Hilbert space method,” Applied Mathematics and Computation, vol. 219, no. 17, pp. 8938–8948, 2013.
  • O. Abu Arqub, Z. Abo-Hammour, S. Momani, and N. Shawagfeh, “Solving singular two-point boundary value problems using continuous genetic algorithm,” Abstract and Applied Analysis, vol. 2012, Article ID 205391, 25 pages, 2012.
  • R. V. Dukkipati, Numerical Methods, New Age International, New Delhi, India, 2010.
  • W. B. Bonnor, “Boyle's law and gravitational instability,” Monthly Notices of the Royal Astronomical Society, vol. 116, pp. 351–359, 1956.
  • R. Ebert, “Uber die Verdichtung von H I-Gebieten,” Zeitschrift Fur Astrophysik, vol. 37, pp. 217–232, 1955.
  • R. A. van Gorder, “Exact first integrals for a Lane-Emden equation of the second kind modeling a thermal explosion in a rectangular slab,” New Astronomy, vol. 16, no. 8, pp. 492–497, 2011.
  • R. A. van Gorder, “Analytical solutions to a quasilinear differential equation related to the Lane-Emden equation of the second kind,” Celestial Mechanics and Dynamical Astronomy, vol. 109, no. 2, pp. 137–145, 2011.
  • R. A. van Gorder, “An elegant perturbation solution for the Lane-Emden equation of the second kind,” New Astronomy, vol. 16, no. 2, pp. 65–67, 2011.
  • C. Harley and E. Momoniat, “First integrals and bifurcations of a Lane-Emden equation of the second kind,” Journal of Mathematical Analysis and Applications, vol. 344, no. 2, pp. 757–764, 2008.